British Lung Foundation
34,828 members42,169 posts

Steroids and Rosacea

I’ve finished my steroids- all 7 days worth but my chest still feels tight and my breath is still shallow and fast - it actually feels like I have a heavy, dull weight sitting on my chest- I can’t seem to breath any slower and deeper. And to top it off I’ve had a rosacea flare up which I haven’t had for sometime- wondered if that might be connected to the oral steroids? Anyone noticed this side effect before?

Thanks and Happy V day.

13 Replies
oldestnewest

It sounds like it is time for another consultation with your doctor. I hope you are feeling better soon.

3 likes
Reply

Scottiedog11

I agree with mrsmummy - If you are still unwell after 7 days of steroids, time to get to see your GP again....did you not have a course of Antibiotics with your steroids?

Keep warm and well hydrated and take notes of your syptoms, and see your GP.. Hope you are better soon..

2 likes
Reply

Hi,

Yes I’ve been given a course of doxycycline - had two pills yesterday and my face, hands and feet feel like they’re on fire. Apparently it’s one of the side affects and you have to be careful in the sun. I really can’t cope with the burning on my face- it’s so sore- nothing relieves it either.

1 like
Reply

I won't take doxycycline because of side effects - I asked my Doctor could I have Oxytetracycline, It's a longer course and you can't take it near antacids and milk and such like, but it's more gentle IMO.

1 like
Reply

Hi Scottie

What you describe is worrying. Maybe your infection is not cleared, get a doctor’s appointment asap or see emergency if you can’t get one.

I don’t know about rosacea sorry

2 likes
Reply

Hi I'm sorry to hear that your struggling

Can I ask you what rosacea is ive never heard of it? How does it affect you

I have brittle asthma and last week I had finished a months worth of prednisolone and I started getting wheezy again and got told to do ten puffs of my inhaler every 4 hrs and ended up going to A&E on Wednesday got discharged cos the nebuliser and IM hydrocortisone worked but the next day went to gp cos still wasn't right got given pred but didn't help and needed to go to hospital again and I got admitted this time and stayed until I stretched 4 hrs without having my inhaler I got discharged on Friday afternoon with more pred to last until my hospital appointment where my inhaled steroid dose got increased so I shouldn't need pred anymore but have been given a rescue pack just in case

So my answer is yes cos I've been through it recently when you come off steroids you can get symptoms back of whatever your condition is (sorry I don't know what it is)

Did you wean off your steroids ?cos sometimes weaning off can help instead of suddenly stopping them (however this doesn't always work the months worth of prednisolone I was slowly weaned off of them however it didn't help me ) but it may help you

Sorry for long reply but I hope it reassures you that you're not alone I've been in a similar boat recently

Talk to your gp or team about this

I hope this helps

Please update us and let us know how you are x

1 like
Reply

Hi, it’s a facial skin condition- I think mine is hormone related. It first appeared 23 years ago after I had my daughter. It’s coming back now but made much worse by the drugs I’m currently on for my asthma.

I hope you get your asthma under control- very scary for you.

1 like
Reply

What a coincidence - I have just finished researching the red marks on my face, which I was sure were as a result of oral steroids. However, my Respiratory Team didn't know anything about it!!!! It did not clear up after finishing the steroids on 14/1, but I started a steroid inhaler on 19/1 so I thought it may be ongoing because of ongoing steroid therapy (albeit a lesser dose). I finally (yesterday) narrowed it down to Perioral Dermatits, which apparently needs antibiotics to clear up (googled perioral dermatitis and steroid inhaler - plenty of others have this reaction, but it seems the professionals haven't realised this is another side effect!) I now need to speak to the Respiratory Team to check this finding and see what they say. As I need to carry on with the steroid inhaler I am wondering if the perioral dermatitis will just return, even if it clears up with a course of antibiotics. May just be another of the side effects of steroids that I have to put up with, but need to check everything first. Maybe your rosacea could be perioral dermatitis? Worth checking. Hope your chest and breathing get better soon, but if not contact your GP/health professional. Good luck with it all.

1 like
Reply

Oh my goodness- will definitely check this out- thank you.

Reply

Yes I have Scottiedog11.I never had rosacea till I went on regular doses of Prednisolone, it's a pain in the proverbial ! That and sleeplessness. I was wide, wide awake the whole night and i've got visitors coming from away today. Wish me luck. Sheila x

Reply

Yep- a real pain in the wotsits! And the insomnia! 😩. Wishing you lots of luck and hopefully improved health!

1 like
Reply

My son has taken Prednisolone for asthma and developed Rosacea. If your symptoms are across your cheeks and nose it is likely to be Rosacea not Perioral Dermatitis unfortunately (as Rosacea is much more difficult to treat) He refuses steroids now if he possibly can as he gets really self conscious with all the raised bumps, sores and broken veins.

1 like
Reply

That’s really horrible- I know how it feels. Mine is definitely rosacea as I’ve had it before. The only thing I’ve found that works to treat it successfully is laser treatment .

Reply

You may also like...